Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 59, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Sep 23, 2021, 10:56 AM EDT. It took effect at Sep 24, 2021, 5:00 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2021, 10:56 AM EDT (14:56 UTC)
- In effect from
- Sep 24, 2021, 5:00 AM EDT
- Expired
- Sep 25, 2021, 3:30 AM EDT
- In force
- 23 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
627 WHUS71 KGYX 231456 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1056 AM EDT Thu Sep 23 2021 ANZ150>154-240500- /O.NEW.KGYX.SC.Y.0059.210924T0900Z-210925T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1056 AM EDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 8 AM EDT SATURDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Casco Bay and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 5 AM Friday to 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
473 WHUS71 KGYX 231906 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 306 PM EDT Thu Sep 23 2021 ANZ150>154-240915- /O.CON.KGYX.SC.Y.0059.210924T0900Z-210925T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 306 PM EDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO 8 AM EDT SATURDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 5 AM Friday to 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
315 WHUS71 KGYX 240655 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 255 AM EDT Fri Sep 24 2021 ANZ150>154-242100- /O.CON.KGYX.SC.Y.0059.210924T0900Z-210925T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 255 AM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
705 WHUS71 KGYX 241858 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 258 PM EDT Fri Sep 24 2021 ANZ150>154-250900- /O.CON.KGYX.SC.Y.0059.000000T0000Z-210925T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 258 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
390 WHUS71 KGYX 250730 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 330 AM EDT Sat Sep 25 2021 ANZ150>154-250830- /O.CAN.KGYX.SC.Y.0059.000000T0000Z-210925T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 330 AM EDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Wind gusts and wave heights have fallen below Advisory criteria, thus it has been cancelled. $$ GC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 10:31 AM EDT, 25 minutes earlier.
Area forecast discussion, Sep 23, 10:31 AM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1031 AM EDT Thu Sep 23 2021
.SYNOPSIS...
Warm and humid conditions for early fall continue across the
forecast area ahead of a cold front. This front will very
slowly cross the region late Friday and Saturday with a period
of widespread rainfall likely, along with a few thunderstorms.
Improving conditions are expected by the second half of the
weekend as drier air arrives from the west. A cold front will
then approach the region early next week with another threat for
showers.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10:30AM Update... Mostly just tweaked temperature and cloud
trends for today with this update, but overall the forecast
remains on track. Still seeing some showers across the southern
and southeast facing terrain, but otherwise most areas remain
dry for today. Decided to go ahead and issue a SCA beginning
late tonight through Saturday morning as the winds and seas
increase overnight.
630AM Update...No significant updates to the forecast this
morning with some small tweaks to the cloud cover. Overall fog
development was limited last night compared to the previous
mornings.
Today will be very similar to yesterday, with the exception of
more breaks in the cloud deck, especially along the coastal
plain. Current satellite shows the low level stratus deck
remains across interior areas in favorable upslope areas, but
breaks have formed in the coastal plain. Expect this trend to
continue looking at near-term meso-model guidance. Expect a low
chance for a passing shower with intermediate periods of clouds
as a few showers develop, with the highest likelihood across
the foothills and mtns. of NH. Temps will remain above average
after a very warm start to the day as low temps remained mostly
in the mid-60s. Highs should top out in the mid to upper 70s,
with a few locations touching the 80 degree mark. Marine stratus
should make another push by this evening as the low level jet
begins to increase in strength as the surface cold front
approaches from New York.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
The cold front begins to approach the area tonight as the closed
500mb low over the Great Lakes begins to move north. This will
cause the low level jet to increase with 925mb winds increasing
to 35kts. Most models are showing an increased surge of low
level moisture as PWAT anomalies begin to increase. This should
allow for an increase in stratus formation and possible coastal
fog. Mid-level heights also begin to lower as the 500mb ridge
over the North Atlantic begins to shift further east after
midnight. The combination of these two factors should allow for
increase in rain shower activity, especially over the Whites. By
Friday morning the frontal boundary finally begins to push into
the CT River Valley. This boundary will be the focus for
moderate rainfall with most areas receiving a 3 to 4 hour window
of rainfall. Overall amounts will range from .75" to 1.25" with
locally up to 2" across the southeastern slopes of the Whites
and Western Maine mtns. Currently the flash flood threat looks
low but can't totally be ruled out at this time, especially if
the frontal boundary stalls out earlier than the current model
consensus. The second weather threat we are watching on Friday
is the potential for Severe Weather across mostly NH at this
time along the frontal boundary. SPC has the region under a
Marginal risk at this time for the potential of gusty winds and
a low Tor threat. Overall dynamics look strong with strong shear
profiles and favorable hodographs, but how much surface based
instability can be mustered on Friday due to sufficient low
level cloud cover is the largest deterrent. Most sounding
profiles due support some marginal instability with CAPE values
in the 400-900 J/KG range across southern NH. Hodograph profiles
are classic with a SE veering wind profile and low LCL heights.
Will have to watch how this trends over the next 24hrs, but
have kept the mention of this threat in the HWO.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Overview: Upper low will lift thru the Ern Great Lakes to start
the weekend...while an upper trof tries to establish itself
over the Ern CONUS. Generally unsettled weather and seasonable
temps are expected into next week.
Impacts: Frontal boundary will stall over or E of the forecast
area...allowing moderate to occasionally heavy rain to threaten
thru Sat.
Forecast Details: Front will continue its slow march across the
forecast area Fri night. Upper low lifting into Canada and
strong ridging to the E will start to allow the boundary to
stall thru the night. The good news is that as the best forcing
lifts into Canada the intensity of rainfall should weaken as
well.
The real question is how much progress does the front make
before stalling. The 23.00z GFS is the most progressive...taking
the boundary to near New Brunswick before coming to a stop. The
23.00z ECMWF meanwhile keeps the boundary hung up across our
forecast area. This is important because there will be a follow
up S/WV trof that will support the development of a secondary
precip shield...one that may entrain moisture from Peter. At
this time the ECMWF EPS is fairly aggressive on that scenario
affecting at least the Ern half of the forecast...while roughly
50 percent of GEFS members have a second wave of rainfall
impacting Wrn ME. As such I have kept likely or higher PoP going
thru Sat into Sat night...especially NE of PWM.
Once that S/WV trof kicks the front out of the area for good the
pattern will be dominated by mean trofing. This will keep temps
seasonable...with frequent chances for showers in the higher
terrain in W/NW flow.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Short Term...Aviation conditions will be improving this morning
across the region with MVFR cigs scattering out today for most
TAF locations by mid-morning with the possibility of tempo MVFR
cigs due to a few passing light rain showers. A return to IFR
conditions is likely tonight as onshore flow continues and
enhances as the surface cold front begins to approach the region
from the west, this will allow for lowering ceilings across the
region. By Friday the cold front will slowly move from west to
east across the area with an expected 3 hr window of moderate
rain at each TAF location as it progresses eastward. The
possibility exists for a few embedded thunderstorms across NH
TAF sites on Friday afternoon. Brief heavy downpours can also be
expected.
Long Term... Areas of IFR or lower conditions remain possible
Fri night into Sat as a cold front slowly marches across the
forecast area. Should see some improvement especially across NH
terminals Fri night into early Sat. However Midcoast ME will see
the best chance for rain and IFR or lower conditions Sat and Sat
night...including AUG and RKD. Conditions will gradually improve
to VFR Sun and Mon...with a chance of lingering MVFR CIGs at HIE
in upslope flow.
&&
.MARINE...
Short Term...Similar weather pattern over the waters today, with
confidence for fog bank development today low, but this should
increase later tonight as the surface cold front begins to
approach the Gulf of Maine from New York, bringing with it an
additional surge of moist low level moisture. The possibility of
dense fog, especially for Penobscot Bay area increases on
Friday. In addition winds will be on the increase and should
begin to flirt with SCA conditions by late tonight with SCA
conditions possible on Friday with 25kt onshore wind gusts and
waves building to 5 ft.
Long Term...Persistent SE flow ahead of approaching cold front
will see a few 25 kt wind gusts but seas remaining above 5 ft
into Sat. Seas will very slowly diminish thru the day. Areas of
dense fog are also possible ahead of the front...as tropical
moisture surges Nwd. Generally dry offshore flow will develop
for the latter half of the weekend and continues into early next
week.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 5 AM Friday to 8 AM EDT Saturday for
ANZ150>154.
&&
SYNOPSIS...Clair
NEAR TERM...Clair
SHORT TERM...Clair
LONG TERM...Legro
AVIATION...Clair/Legro
MARINE...Clair/LegroHazardous weather outlook, Sep 23, 3:46 AM EDT, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 346 AM EDT Thu Sep 23 2021 MEZ007-012-018-019-023-024-033-NHZ001>015-240800- Northern Oxford-Southern Oxford-Interior York- Central Interior Cumberland-Coastal York-Coastal Cumberland- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 346 AM EDT Thu Sep 23 2021 This Hazardous Weather Outlook is for Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A cold front will very slowly cross the area Friday into Saturday. This front will bring a period of locally heavy rain and thunderstorms. There is a low chance that some thunderstorms may become severe. Damaging winds would be the most likely hazard if severe weather were to occur, and an isolated tornado cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MEZ008-009-013-014-020>022-025>028-240800- Northern Franklin-Central Somerset-Southern Franklin- Southern Somerset-Androscoggin-Kennebec-Interior Waldo-Sagadahoc- Lincoln-Knox-Coastal Waldo- 346 AM EDT Thu Sep 23 2021 This Hazardous Weather Outlook is for south central Maine, southwest Maine, west central Maine and western Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-240800- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 346 AM EDT Thu Sep 23 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.